Estimation of the covariance matrix of random effects in longitudinal studies

Sun, Yan and Zhang, Wenyang and Tong, Howell (2007) Estimation of the covariance matrix of random effects in longitudinal studies. Annals of Statistics, 35 (6). pp. 2795-2814. ISSN 0090-5364 . (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1214/009053607000000523

Abstract

Longitudinal studies are often conducted to explore the cohort and age effects in many scientific areas. The within cluster correlation structure plays a very important role in longitudinal data analysis. This is because not only can an estimator be improved by incorporating the within cluster correlation structure into the estimation procedure, but also the within cluster correlation structure can sometimes provide valuable insights in practical problems. For example, it can reveal the correlation strengths among the impacts of various factors. Motivated by data typified by a set from Bangladesh pertinent to the use of contraceptives, we propose a random effect varying-coefficient model, and an estimation procedure for the within cluster correlation structure of the proposed model. The estimation procedure is optimization-free and the proposed estimators enjoy asymptotic normality under mild conditions. Simulations suggest that the proposed estimation is practicable for finite samples and resistent against mild forms of model m is specification. Finally, we analyze the data mentioned above with the new random effect varying-coefficient model together with the proposed estimation procedure, which reveals some interesting sociological dynamics.

Item Type: Article
Uncontrolled keywords: varying-coefficient models; random effects; within cluster correlation structure; restricted maximum likelihood estimation
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Q Science > QA Mathematics (inc Computing science) > QA273 Probabilities
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Suzanne Duffy
Date Deposited: 24 Apr 2008 09:04
Last Modified: 25 Apr 2014 11:51
Resource URI: http://kar.kent.ac.uk/id/eprint/2792 (The current URI for this page, for reference purposes)
  • Depositors only (login required):